Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Gabopentin/Neurontin & blurry vision?

shuelacessshuelaces Posts: 13
edited 10/18/2014 - 3:04 AM in Pain Medications
Hi There,

I'm 5 weeks post-op for a 3 level ACDF and about 5 days after my surgery my dr. put me on Gabopentin for the severe nerve pain I was experiencing. I ultimately made my way up to 1800mg a day, 600mg 3x a day. About 2 weeks ago I started having blurry vision and after doing some research I saw that it's a side effect of the Gabopentin. I called my Dr. today and they have me tapering down to 300mg 3x a day and if that doesn't help, stopping it completely. Does anyone have any experience with this? Any idea how long it will take for my vision to return to normal? Thanks! -Sue


  • danitheninja23ddanitheninja23 Posts: 3
    edited 10/18/2014 - 3:03 AM
    Hey there! I was prescribed gabopentin a few years ago and could only handle taking it for a few months. Once I took more than 100mg a day, I found myself experiencing A LOT of crazy side effects.

    Vision was only a minor effect this med with me. It made me think VERY odd thoughts. For no reason at all, I would just look at someone and want to strangle them. Not to hurt them, but to just do it. Now this is NOT anything I have EVER had thoughts of doing previous to taking Gabopentin. I'm the kind of person who rescues a spider and puts him outside instead of killing it. My suggestion is to stop taking it ASAP before you have thoughts like I had. This is a scary drug that makes your brain act very different, so I'd quit while you're ahead in the effects department.

    Moderator comments

    Medications should be stopped and started under the guidance of your physician. Stopping or starting a medication without the supervision of your doctor can be dangerous.
    Dani ~ 26 y/o

    Bilateral L5 Pars Defect
    25% grade Spony
    10/10/14 L5/S1 Spinal Fusion and Decompression surgery
  • Follow the tapering instructions given to you by your doctor. Your vision issues should improve as you taper down on the medication.
    Do NOT just stop taking it or taper faster than you were instructed to by your doctor.
    Stopping gabapentin abruptly can cause seizures and other problems so it is important that you follow the directions your doctor gave you.
  • shuelacessshuelaces Posts: 13
    edited 10/18/2014 - 3:38 AM
    Dani, that sounds super scary for you! Luckily the only side effects i've had is exhaustion and the blurry vision. Sandi, I started tapering down yesterday so I'm hoping I see some improvements soon. I was cleared to drive earlier in the week but when I tried I was super nervous with the blurred vision so I am taking a break until it improves.
Sign In or Register to comment.